Ohio, 2006

Damaging Wind in Ohio, July 30, 2006

July 30, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 30, 1:04 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 30, 1:04 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT SUN JUL 30 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...

QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF
AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES
THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN
THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH
INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID
WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE
LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO
HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN
HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING
BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE
FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR
NEXT WEEKEND.

&&

.AVIATION...

SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN
AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT
AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY
MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW
FLOW ALOFT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 30, 3:06 AM EST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT SUN JUL 30 2006

OHZ041-PAZ007>009-013>016-020>023-030-310815-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
406 AM EDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK
DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT
INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON.
TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE
SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY
WOULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-
WVZ001>004-012-021>023-041-310815-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
406 AM EDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT
INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON.
TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE
SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY
WOULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

In the hours before

Local storm report, Jul 30, 3:17 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     PITTSBURGH              40.44N 79.98W
07/30/2006                   ALLEGHENY          PA   PUBLIC

            TREES DOWN.

&&

PARRISH
Special weather statement, Jul 30, 3:17 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SUN JUL 30 2006

PAZ029-030-032-302115-
FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-
417 PM EDT SUN JUL 30 2006

...THUNDERSTORMS...

THROUGH 530 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING
COUNTIES...WESTMORELAND...WASHINGTON AND FAYETTE...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
2 MILES NORTHWEST OF WEST NEWTON TO 2 MILES SOUTH OF
MCMURRAY...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO
INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH.  SOME STRENGHTENING IS POSSIBLE.

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Jul 30, 3:21 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             PITTSBURGH              40.44N 79.98W
07/30/2006  E0.75 INCH       ALLEGHENY          PA   PUBLIC

&&

PARRISH
Local storm report, Jul 30, 3:56 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 W MARS                40.70N 80.05W
07/30/2006                   BUTLER             PA   NWS EMPLOYEE

            TREES DOWN BLOCKING ROAD AT RT228 AND FRANKLIN RD.

0240 PM     TSTM WND DMG     MONACA                  40.68N 80.27W
07/30/2006                   BEAVER             PA   COUNTY OFFICIAL

            TREES DOWN.

0330 PM     HAIL             PITTSBURGH              40.44N 79.98W
07/30/2006  E0.75 INCH       ALLEGHENY          PA   PUBLIC

0400 PM     HAIL             PITTSBURGH              40.44N 79.98W
07/30/2006  E0.75 INCH       ALLEGHENY          PA   PUBLIC

0410 PM     TSTM WND DMG     PITTSBURGH              40.44N 79.98W
07/30/2006                   ALLEGHENY          PA   PUBLIC

            TREES DOWN.

&&

PARRISH
Local storm report, Jul 30, 4:59 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      FOXBURG                 41.15N 79.68W
07/30/2006                   CLARION            PA   LAW ENFORCEMENT

            STREAMS OVER THEIR BANKS IN THE FOXBURG AREA. RADAR
            INDICATES 3 INCHES OF RAIN IN 3 HOURS IN WEST CENTRAL
            CLARION COUNTY.

&&

WWW.WEATHER.GOV
Local storm report, Jul 30, 5:52 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      CALLENSBURG             41.13N 79.56W
07/30/2006                   CLARION            PA   COUNTY OFFICIAL

            CANOE ROAD CLOSED BY FLOODING.

&&

WWW.WEATHER.GOV

The radar

The Pittsburgh radar (KPBZ), 78 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
July 30, 6:30 PM EST
Where
Carroll County, Minerva
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.733, -81.100

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521204.